Propecia Hair Loss Medication Could Cause Erection Difficulties17 Jan 2011, by HAIR LOSS PRODUCTS AND TREATMENTS in
TOLEDO, OHIO, Jan. 17, 2011 /NewsRelease/ – There are several reported unwanted effects of Propecia (the hair loss prevention drug), which (based on Merck’s website) include the following: allergy symptoms including rash, itching, hives, and swelling from the lips and face; issues with ejaculation; breast tenderness and enlargement; and testicular pain. Finasteride was approved by the U.S. Food and Drug Administration (FDA) in 1997 as a prescription-only treatment for hair loss (MPB). This drug is manufactured through the NJ-based pharmaceutical provider Merck, and marketed worldwide under the trade name Propecia. Clinical trials have proved that Propecia is very efficient at stopping hair loss associated with male pattern baldness. In studies, 9 out of 10 men who took Propecia noticed hair thinning stop, plus some of them even reported regrowth of hair. (source: propecia.com)
Merck have recently, and after receiving several complaints from consumers, updated the drug’s label and added new warnings that Propecia may cause sexual unwanted effects. The noted sex-related unwanted effects contain decreased libido (sex drive), decrease in the quantity of semen, and erectile dysfunction. Merck also say that these side effects will go away after stopping the treatment, but do they really?
A recent news article published on BBC’s web site tells the story of James, a 26-year-old man from Edinburgh – UK, who began taking Propecia after noticing that his hair was continuously falling.
“I went online and researched it. I found out there was a drug called Propecia, and soon enough I started buying that and it worked a goody.” – James told BBC reporter Simon Mundie.
Before long of using Propecia James started experiencing less interest in sex. So, he stopped taking the drug thinking those side effects will diminish, but “things soon got worse” – he said.
“After about three weeks all hell broke loose. I more or less became totally impotent.”
So, James visited see a physician a couple of months later, who put him on testosterone therapy. On the other hand, that didn’t work for him and that he was left with only one choice: a penile implant.
There are doctors within the U.S. who declare that circumstances like James’s are common, and warn users that Propecia might have long-term sexual side effects.
Propecia just isn’t the only medication that could cause erection difficulties. There are lots of other FDA-approved treatments that may lead to erection dysfunction as a side-effect. These contain, but aren’t limited to, antidepressants (like Valium, Prozac, Ativan, yet others), antihistamine medications (like Tagamet, Zantac, yet others), high blood pressure drugs (like Inderal, Aldactone, and others), Parkinson’s disease medications, chemotherapy and hormonal medications, along with other medications. (source: National Institutes of Health)
The ED and men’s health dedicated web-site BuyViagraPillsOnline.com follows all news and events that have to do with erectile dysfunction, and will maintain its users updated concerning the safety of Propecia and other drugs that could have sexual side effects.
Do you have Hair Loss Problems, read our Hair Loss Help